MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE, FIXATION

SYNTHES GMBH STERNAL ZIPFIX WITH NEEDLE STERILE; CERCLAGE, FIXATION
Catalog Number 08.501.001.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1: initial reporter is j&j company representative h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in china as follows: it was reported during a mediastinal neoplasm surgery on (b)(6) 2024, while closing the sternum, the zipfix was broke.Another device was used to complete the surgery.Surgery was completed successfully with no surgical delay.There were no adverse consequences to the patient.This report is for one sternal zipfix with needle sterile for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that sternal zipfix with needle sterile was broken, a section of the device was twisted and the some teeth of the implant was noted with scratches.Only a section of the implant was received for evaluation.Per sternal zipfix surgical technique guide: precautions: do not damage the implant teeth and locking head by manipulating with instruments.To avoid damage to the locking head: stainless steel needles must be removed before closing the zipfix implant.Prior to insertion of the cut end, ensure the zipfix implant is properly oriented such that the toothed surface contacts the sternum.Align the cut end with the locking head during insertion.Do not insert at an angle.Avoid excessive force when tightening implant.Do not use forceps to tighten implant.Damage resulting from excessive force or forceps may cause implant failure.Ensure that the implant body is not twisted while passing the cut end through the locking head.Zipfix implant should only be inserted once into the locking head.A dimensional inspection for the sternal zipfix with needle sterile was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the sternal zipfix with needle sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 08.501.001.01s, lot no: 703p924.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 02-jun-2022, manufacturing site: jabil bettlach, expiry date: 01-may-2027.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18677138
Report Number8030965-2024-02195
Device Sequence Number17681100
Product Code JDQ
UDI-Device Identifier10887587025971
UDI-Public(01)10887587025971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08.501.001.01S
Device Lot Number703P924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/20/2024
04/04/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/05/2024
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown